MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Catalog Number 816021100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative result on her tango infinity when using biotestcell-i11.The customer stated that within her validation of her new tango infinity a sample (#922062) with an anti-c and anti-e showed false negative results with biotestcell-i11.The sample yielded weak positive reactions in the gel method of a competitor.But not all c (rh2) and e (rh5) positive reagents red blood cells that were supposed to yield positive reactions due to the antigen pattern showed positive reactions.The customer did neither return the supposedly defective product for investigational testing nor the sample that had caused the false negative test result.At the time we recorded this complaint the supposedly defective product was already expired.Therefore a testing of the retention sample of the complained lot was not performed by our quality control labaratory.The delayed recording of this complaint is processed within our deviation system.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We did not receive any further complaints related to this issue.Regarding the affected tango infinity: result images from available samples were reviewed (sourced from sent database validate.Phb = lab journal).The images from complaint samples are showing negative results, which can be visually confirmed as negative.The instrument was inspected by one of our field service engineers and log files collected.Metrology was run and verified that all were within manufacturer ranges.Metrology qualification was performed with passing qc.The antibodies were originally detected in ortho gel and some samples were repeated in gel after infinity testing.The log files did not show any issue relevant abnormalities.The control database did not contain any weakening solidscreen ii qc.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.As to database, no problems with quality control testing on solidscreen ii method on the days of issue occurred.The control samples did pass every day.The reported problem is likely related to sample specificities.The antibodies within affected sample may have been present in too low concentration (boarderline) to be evaluated as positive reaction by the solidscreen ii method.The usage of different methods may result in different results for weak reacting antibodies and the methods have different detection specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Common Device Name
BIOTESTCELL-I11
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9303798
Report Number9610824-2019-00060
Device Sequence Number19321111
Product Code KSZ
UDI-Device Identifier07611969952434
UDI-Public(01)07611969952434(17)191007(10)8933011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2019
Device Catalogue Number816021100
Device Lot Number8933011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1